MAUDE Adverse Event Report: BECTON DICKINSON & CO (FRANKLIN LAKES) BD VACUTAINER® SST¿; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION

BECTON DICKINSON & CO (FRANKLIN LAKES) BD VACUTAINER® SST¿; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Catalog Number 367977
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd vacutainer® sst¿, an unspecified number of tubes are bowed preventing the automated instrument from aspirating the sample properly.There was no health impact or consequences reported.
 
Additional Manufacturer Narrative
There were multiple 510k numbers reported to be involved.The information is as follows: g.4.Pma / 510(k)#: k230855.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: bd had not received any samples or photos for investigation.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.This complaint has not been confirmed for the indicated failure mode: bowed.No definitive root cause could be established for the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for the identification of emerging trends.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
This supplemental mdr is submitted to document that bd will no longer consider the specific malfunction identified below to be a reportable mdr malfunction for the specified product family.Consistent with fda's "medical device reporting for manufacturers" guidance (november 8, 2016, section 2.15), bd determined that this issue has not caused or contributed to a death or serious injury in the previous two years and that the likelihood of a death or serious injury occurring as a result is remote.Bd previously notified fda of this determination on january 8, 2026.Product family: bd vacutainer® sst¿ blood collection tubes specific malfunction: tubes / extenders with molding defects (non-cosmetic) that can be used this mdr is being submitted as a representative notification for the product family and specific malfunction identified above and applies to all applicable catalog numbers within that product family associated with this issue.This determination applies only to the issue identified above when it occurs independently and does not otherwise meet mdr reporting requirements.Bd will continue to submit mdrs for reportable deaths, serious injuries, and reportable malfunctions, including events involving multiple event types where mdr reporting criteria are met.Future occurrences of this issue will no longer be submitted as standalone malfunction mdrs.Bd will continue to monitor complaint and adverse event data related to this issue and will reassess mdr reportability should new information indicate that reporting criteria may be met.

Brand Name
BD VACUTAINER® SST¿
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Manufacturer (Section D)
BECTON DICKINSON & CO (FRANKLIN LAKES)
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON, DICKINSON & CO., (BD)
1575 airport road
sumter SC 29153
Manufacturer Contact
anand singh
1 becton drive
franklin lakes, NJ 07417
2018475186
MDR Report Key24235698
Report Number1024879-2026-00067
Device Sequence Number15695904
Product Code JKA
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
BK050036
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2026
Device Catalogue Number367977
Device Lot Number5252212
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2026
Supplement Date Received by Manufacturer03/09/2026
Not provided
Initial Report FDA Received Date02/02/2026
Supplement Report FDA Received Date04/07/2026
09/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown